I faced this problem a year ago, when I suffered from viral infection. I was given the above mentioned drug, First OR second dose was OK but after that suddenly lot of rashes all over my body with itching throught the body, I discussed with many doctors of my area but of no use & I stopped taking it, incidently my fever was also over. But yesterday I suffered from similar viral infection. I went to doctor again & he gave me this drug first dose it was OK, but second dose onward same itching problem throughout my body but this time without any rashes, Itching is light but spread throughout my body & i am unable to sleep in night. Could you please help me on this.
Hi, welcome to the forum, adverse cutaneous reactions to drugs are common encountered now a days esp. if the person has an allergic past history. It is quite evident that you are allergic to penicillins. Such allergy is seen in as high as 10% of patient ranging from mild rash to severe reactions and depends on the body's magnitude of sensitization to such drugs.
Patients who are allergic to penicillins should avoid all penicillins. Other groups of antibiotics that contain a beta-lactam structure similar to that of amoxicillin or ampicillin, include the cephalosporins, carbapenems, and monobactams. As you you have been given cefpodoxime proxetil which is a Cephalosporin and can also cause such allergic reaction (cross reactivity).
The allergic reaction keeps on worsening unless the offending drug is discontinued.
Hence, the line of management would be-
- Discontinue the cefpodoxime proxetil
- Adding of oral anti histamine and corticosteroids against prescription will help subside the allergic reaction
- Avoid future use of above mentioned antibiotics
I suggest you to consult physician. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.